A 41-year-old member asked:
Disclaimer

Please advise if it's bad to have too much vitamin c?

1 doctor answer
Dr. Heidi Fowler
24 years experience in Psychiatry
That depends on: how much you are referring to. You won't absorb too much because it is water soluble. Taking excessive amounts of Vitamin C can cause symptoms such as nausea, vomiting, loose stools, heartburn, abdominal cramping, bloating,headache and insomnia. It may be associated with renal calculi. It can lead to hemolytic anemia in patients with g6pd deficiency.
Answered on Aug 8, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old member asked:
Dr. Barry Marged
43 years experience in Family Medicine
Yes: You can overdose with any vitamin that has a letter other than b. We generally urinate out the excess b vitamins, but can seriously overdose with a, d ... Read More
A 55-year-old member asked:
Dr. James Ferguson
45 years experience in Pediatrics
Unlikely to be a pbm: Vitamin c is a water soluble vitamin that you start dumping into your urine as soon as it reaches a level above the bodies need. It does not store in ... Read More
A 42-year-old member asked:
Dr. David Mcadams
22 years experience in Internal Medicine
It's fine: There's no interaction with those meds.
A 23-year-old female asked:
Dr. Tanya Russo
24 years experience in Pediatrics
Vitamin C: Your body will eliminate any excess vitamin C that your body doesn't use, so health risk would be minimal. Excessive Vitamin C intake in supplement fo ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month